Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 24, 2010, 3:30 AM MST. It took effect at Jan 24, 2010, 5:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 3:30 AM MST (10:30 UTC)
- In effect from
- Jan 24, 2010, 5:00 AM MST
- Expired
- Jan 24, 2010, 5:58 PM MST
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS75 KABQ 241030 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MST SUN JAN 24 2010 NMZ522-523-526-533-537>539-241900- /O.NEW.KABQ.WI.Y.0005.100124T1200Z-100125T0100Z/ ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY- 330 AM MST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH. * TIMING...WINDY CONDITIONS ACROSS CHAVES COUNTY WILL EXPAND NORTH AND WEST BY LATE MORNING...WITH GUSTS TO 50 MPH DEVELOPING BY AFTERNOON. * VISIBILITY...VISIBILITIES WILL BE REDUCED LOCALLY IN BLOWING DUST IN SNOW FREE AREAS. * LOCAL IMPACTS...EXPECT GUSTY WINDS ACROSS INTERSTATE 40 FROM EDGEWOOD TO MONTOYA...OR FROM MILE POST 180 TO MILE POST 300...AND NEAR INTERSTATE 25 FROM GLORIETA PASS TO SERAFINA...OR FROM MILE POST 300 TO MILE POST 330. ALSO...EXPECT GUSTY WINDS ACROSS HIGHWAY 285 NEAR CLINES CORNERS...VAUGHN...ROSWELL...AND DEXTER...HIGHWAY 60 NEAR WILLARD...ENCINO...AND FORT SUMNER...HIGHWAY 54 NEAR DURAN...AND HIGHWAYS 70 AND 380 NEAR RUIDOSO...CAPITAN...PICACHO AND HONDO...AND ACROSS CHAVES COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ SHY
2 follow-up statements
163 WWUS75 KABQ 241932 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1232 PM MST SUN JAN 24 2010 NMZ522-523-526-533-537>539-250100- /O.CON.KABQ.WI.Y.0005.000000T0000Z-100125T0100Z/ ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY- 1232 PM MST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...VISIBILITIES WILL BE REDUCED LOCALLY IN BLOWING DUST IN SNOW FREE AREAS. OTHERWISE...BLOWING SNOW IS POSSIBLE FROM THE CENTRAL HIGHLANDS SOUTHWARD TO THE SOUTH CENTRAL MOUNTAINS. * LOCAL IMPACTS...CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. THIS INCLUDES HIGHWAY 70 THROUGH CHAVES COUNTY AND HIGHWAY 285 BETWEEN CLINES CORNERS AND ROSWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
663 WWUS75 KABQ 250058 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 PM MST SUN JAN 24 2010 NMZ522-523-526-533-537>539-250200- /O.CAN.KABQ.WI.Y.0005.000000T0000Z-100125T0100Z/ ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY- 558 PM MST SUN JAN 24 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. WIND SPEEDS HAVE DIMINISHED ACROSS THE REGION AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. BREEZY CONDITIONS WILL EXIST FROM THE CENTRAL HIGHLANDS TO THE SOUTHEAST PLAINS THROUGH 8 PM BUT SPEEDS WILL REMAIN AT 15 TO 20 MPH WITH A FEW GUSTS NEAR 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:57 AM MST, 33 minutes earlier.
Area forecast discussion, Jan 24, 2:57 AM MST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 AM MST SUN JAN 24 2010 .DISCUSSION... MUCH QUIETER WX PATTERN FOR A CHANGE INTO MON NIGHT OR TUE. BRISK NW FLOW ALOFT AND PRETTY SIGNIFICANT SFC PRESSURE GRADIENT APPEAR TO BE ENOUGH TO WARRANT HOISTING OF WIND ADVISORY FOR MOST...NOT QUITE ALL...ZONES TO E OF CENTRAL MTN CHAIN AND ALONG AND S OF INTERSTATE 40. FAR SW CHAVES CO AND E BORDER ZONES LEFT OUT FOR NOW BUT MAY NEED MONITORING DURING DAY. WHILE A FEW LIGHT FLURRIES STILL POSSIBLE N MOUNTAINS REGION AND POSSIBLY HIGHER TERRAIN OF W CENTRAL NM...THIS WILL BE INSIGNIFICANT COMPARED TO PAST SEVERAL DAYS SO POPS WILL BE KEPT LOW. FARTHER OUT IN TIME MODELS DISAGREE ON HOW SOON AND EVEN WHETHER NW NM WILL BE AFFECTED BY THE VERY FRONT EDGE OF PCPN SHIELD ASSOCIATED WITH NEXT WET WX SYSTEM. GFS MORE BULLISH THAN EITHER NAM OR EURO MODELS FOR SOME MOSTLY LIGHT PCPN ACROSS ROUGHLY NW THIRD NM BY TUE. LATTER TWO HOLD OFF TIL WED AND WHILE THIS SEEMS AS DECENT A POSSIBILITY AS GFS SOLUTION...DECIDED TO NOT TRIM BACK POPS SIGNIFICANTLY AS THE ASSOCIATED FRONTRUNNER SHORT WAVE IS DEPICTED BY BOTH GFS AND NAM AND GIVEN THE RECENT WETTER THAN USUAL PATTERN...LIKELY GIVEN AT LEAST A LITTLE EL NINO BOOST...IT SEEMS WISE NOT TO MAKE TOO BIG OF AN ADJUSTMENT TO TUE POPS AND COVERAGE. WITH MODELS SHOWING SHORT WAVE RIDGING ACROSS NM TUE NIGHT...DID FOR THAT PERIOD TRIM BACK POPS A BIT. MAIN SYSTEMS FOR MIDWEEK AND LATER IN THE WEEKEND ARE STILL SHOWING SOME RUN TO RUN VARIABILITY IN PROGRESSION AND PCPN COVERAGE SO WILL NOT MAKE ANY REALLY SERIOUS TWEAKS. 43 && .AVIATION... AREAS OF LOW CLOUDS OVER FRESH SNOWFALL WILL PRODUCE IFR/MVFR CIGS AND MT OBSCURATION OVER WESTERN...NORTHERN...AND CENTRAL MTS. 06Z TAFS CARRY SCT LAYER AT LOWEST EXPECTED BKN/OVC CIG WITH CONDITIONS IMPROVING AFT 16Z. ISOLD SNOW SHOWERS WILL PRODUCE IFR VIZ THROUGH 17Z ON EAST SLOPES OF SANGRE DE CRISTO RANGE NEAR AXX. NORTHWEST WINDS GUSTING TO 45 WILL DEVELOP FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER AND SOUTH OF INTERSTATE 40 FROM 17Z ONWARD...WITH WIND SPEEDS DECREASING AFT 01Z THIS EVENING. AREAS OF IFR CIGS REDEVELOPING AFT 03Z THIS EVENING AND CONTINUING INTO MONDAY MORNING FOR THE NORTHWEST PLATEAU POSSIBLY IMPACTING FMN. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY && .FIRE WEATHER... NO CRITICAL FIRE WEATHER EXPECTED FOR THE UPCOMING WORK WEEK. TODAY...DRYING AND GENTLE WARMING TREND CONTINUING...ESPECIALLY OVER NORTHEAST NEW MEXICO WITH MINIMUM HUMIDITIES BOTTOMING IN THE TEENS...AND SNOW COVER MAINTAINING SOMEWHAT HIGHER HUMIDITIES OVER THE NORTHERN AND WESTERN MOUNTAINS AS A FEW LINGERING SNOW SHOWERS TAPER OFF BY EVENING. NORTHWEST FLOW ALOFT WILL REMAIN STRONG FOR THE DAY...WITH SURFACE PRESSURE GRADIENT REMAINING TIGHT OVER THE EASTERN PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAINS. BREEZY CONDITIONS HERE BY LATE MORNING WILL BECOME GUSTY THROUGH THE AFTERNOON MAINLY SOUTH OF INTERSTATE 40. CONTINUED ELEVATED WIND SPEEDS WILL BE GOOD NEWS FOR VENTILATION CONDITIONS FOR ALL BUT THE NORTHWEST PLATEAU. GOOD TO EXCELLENT HUMIDITY RECOVERY FOR MOST SPOTS OVERNIGHT...ALTHOUGH SOMEWHAT DRIER OVER THE EASTERN AND NORTHEAST PLAINS. MONDAY...VENTILATION CONDITIONS DETERIORATING AS WIND SPEEDS DECREASE ALOFT WITH RIDGE BUILDING NORTHWARD INTO THE GREAT BASIN AND SLIDING EASTWARD TOWARD NEW MEXICO. LEE TROUGH DEEPENING STEADILY OVER SOUTHEAST COLORADO WILL HELP MAINTAIN WEST TO NORTHWEST LOW LEVEL FLOW...BUT WITH REDUCED SPEEDS THAN THOSE OF SUNDAY. CONTINUING WARMING TREND AND DRIER AIR MOVING IN WILL SET UP FURTHER DROPS OF MINIMUM HUMIDITIES...WITH TEENS WIDESPREAD OVER THE EASTERN PLAINS...AND OVER HIGHER SLOPES AND SUMMITS FOR THE CENTRAL AND WEST. TEMPERATURES REMAINING 3 TO 10 DEGREES BELOW NORMAL. TUESDAY...NORTHWEST FLOW ALOFT BACKING TO WEST IN ADVANCE OF NEXT INBOUND PACIFIC WEATHER SYSTEM WITH THE FIRST OF SOME WETTING RAIN AND ACCUMULATING SNOWFALL WORKING INTO THE NORTHERN AND WESTERN MOUNTAINS. VENTILATION CONDITIONS IMPROVING FOR THE EAST AND SOUTH..BUT REMAINING POOR OVER THE NORTHERN MOUNTAINS AND NORTHWEST PLATEAU. HUMIDITIES RISING WITH ADDED MOISTURE...WITH MINIMUMS BROADLY IN THE 20S PCT OR GREATER WITH DRIEST CONDITIONS OVER THE EASTERN PLAINS. TUESDAY TEMPERATURES REMAINING BELOW NORMAL. OUTLOOK...WEDNESDAY THROUGH SATURDAY...SLOW MOVING PACIFIC SYSTEM WILL TAKE ITS TIME MOVING ACROSS THE STATE WEDNESDAY AND THURSDAY FOR ANOTHER ROUND OF WIDESPREAD SLOPE AND SUMMIT SNOW AND VALLEY RAIN WITH FALLING SNOW LEVELS AND COLDER TEMPERATURES BY THURSDAY...WITH STRONG BOOSTS IN HUMIDITIES. MODEST WARMING TREND FRIDAY AS RIDGE BUILDS FROM WESTERN MEXICO NORTH ACROSS ARIZONA...AND NORTHWEST FLOW RETURNS TO THE STATE. WARMING AND DRYING CONTINUED INTO SATURDAY. NEXT SYSTEM WILL ENCROACH ON WESTERN NEW MEXICO LATE SATURDAY NIGHT. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 33 9 35 16 / 5 0 5 0 DULCE........................... 32 -3 34 2 / 10 5 5 0 CUBA............................ 33 -1 36 4 / 10 5 0 0 GALLUP.......................... 33 5 40 12 / 5 5 0 0 EL MORRO........................ 32 3 38 12 / 10 5 0 0 GRANTS.......................... 37 8 41 11 / 5 5 0 0 QUEMADO......................... 35 10 41 15 / 5 0 0 0 GLENWOOD........................ 45 19 51 23 / 5 0 0 0 CHAMA........................... 30 -4 32 0 / 10 5 5 0 LOS ALAMOS...................... 34 6 38 14 / 5 5 5 0 PECOS........................... 37 10 41 15 / 5 0 0 0 CERRO/QUESTA.................... 33 -4 37 1 / 10 5 5 0 RED RIVER....................... 30 -1 33 1 / 10 5 5 5 ANGEL FIRE...................... 29 -1 36 1 / 10 5 5 5 TAOS............................ 34 1 37 5 / 5 5 5 0 ESPANOLA........................ 40 11 44 14 / 5 5 5 0 SANTA FE........................ 35 10 37 15 / 5 0 5 0 SANTA FE AIRPORT................ 36 13 39 18 / 5 0 0 0 ALBUQUERQUE FOOTHILLS........... 41 19 42 25 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 42 21 44 26 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 43 17 45 23 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 42 20 44 25 / 5 0 0 0 LOS LUNAS....................... 46 16 47 21 / 5 0 0 0 RIO RANCHO...................... 42 20 44 25 / 5 0 0 0 SOCORRO......................... 49 20 51 24 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 35 11 42 17 / 5 0 0 0 MORIARTY/ESTANCIA............... 38 14 42 17 / 5 0 0 0 CLINES CORNERS.................. 35 15 40 20 / 5 0 0 0 GRAN QUIVIRA.................... 40 20 43 24 / 5 0 0 0 CARRIZOZO....................... 43 18 48 24 / 5 0 0 0 RUIDOSO......................... 39 20 47 25 / 5 0 0 0 CAPULIN......................... 43 7 45 12 / 5 0 0 0 RATON........................... 45 9 46 11 / 5 0 0 0 LAS VEGAS....................... 40 13 44 16 / 5 0 0 0 CLAYTON......................... 51 17 48 20 / 0 0 0 0 ROY............................. 47 19 46 22 / 5 0 0 0 CONCHAS......................... 52 21 52 23 / 0 0 0 0 SANTA ROSA...................... 52 22 54 23 / 0 0 0 0 TUCUMCARI....................... 53 18 52 21 / 0 0 0 0 CLOVIS.......................... 53 20 52 22 / 0 0 0 0 PORTALES........................ 55 19 54 23 / 0 0 0 0 FORT SUMNER..................... 56 20 56 23 / 0 0 0 0 ROSWELL......................... 56 25 56 26 / 0 0 0 0 PICACHO......................... 51 22 58 26 / 0 0 0 0 ELK............................. 46 22 54 23 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ522-523-526-533-537>539. && 43/SHY
Hazardous weather outlook, Jan 23, 7:13 PM MST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 713 PM MST SAT JAN 23 2010 NMZ501>540-241300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 713 PM MST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER WINTER WEATHER SYSTEM MAY BRING SIGNIFICANT SNOW ACCUMULATIONS TO PORTIONS OF THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY NIGHT. AT THIS TIME IT APPEARS THAT THE HIGHER TERRAIN OF THE WESTERN HALF OF NEW MEXICO IS MOST FAVORED. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
Nearby
Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.